MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-07-060-120
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Physician attempted to implant an everflex entrust self-expanding stent with a 45cm 6fr non-medtronic sheath and an 014 non-medtronic guidewire during treatment of a 50mm calcified plaque lesion in the patient¿s mid superficial femoral artery (sfa).Minimal vessel tortuosity and minimal vessel calcification were reported.Lesion exhibited 80% stenosis.Artery diameter reported as 6mm.There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging (i.E.Shelf carton, hoop/tray).There were no issues noted when removing the device from the hoop/tray.The ifu (instruction for use) was followed during preparation, procedure, post-procedure without issue.Embolic protection was not used.The vessel was pre-dilated with a turbohawk plus atherectomy device.The vessel was post-dilated with a 6x60 nanocross balloon.The device was not passed through a previously deployed stent.No resistance was encountered when advancing the device.It was reported the tip of catheter with marker band detached within the sheath in vivo.The stent was fully deployed, no deformation noted to the deployed stent.Physician used a coronary balloon to drag out the detached tip.The delivery system was safely removed.There was no vessel damage.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis the device was returned with the red safety tab out of the device, there was no stent returned with the device, the device was confirmed from the strain relief as 60mm, a kink was observed on the gold outer sheath at approx.13.1cm from the strain relief,.The distal end of the device was examined, and it was noted the inner gold coloured sheath had been pulled out of the outer sheath.The distal end of the device and the marker band could be visualised at approx.105mm from the strain relief.The gold inner sheath, which was pulled out of the outer sheath had the appearance of being cut, medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19369176
Report Number2183870-2024-00169
Device Sequence Number12667102
Product Code NIP
UDI-Device Identifier00821684051436
UDI-Public00821684051436
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEVD35-07-060-120
Device Lot NumberB685597
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date08/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown